MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX50012UX
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a severely tortuous and calcified lesion located in the ostium left main with 95% stenosis.The lesion was noted to have a sharp angle.The device was inspected with no issues noted.Negative prep was not performed.The lesion was pre dilated with a 2.0 x 12mm compliant balloon and then a 3.0 x 12 nc balloon.The device did not pass through a previously-deployed stent.Resistance was encountered when advancing the device.Excessive force was not used.It was reported that the stent dislodged in vivo during a failed delivery.An attempt was made to deliver the stent but was unsuccessful.The stent was removed from the body.Pre dilation was performed again using a 4.0 x 12mm nc balloon and the lesion was crossed with a 6f guideliner.The stent was inspected for any removal damage and no damage was noted.The stent was then delivered through the guideliner into the lesion.After retracting the guideliner back into the guide in order to pull back the stent into a better deployment position, the stent came back too far and went back into the guideliner and guide.An attempt was made to re position the guideliner over the stent and across the lesion, but the proximal struts of the stent were damaged with the guideliner.After noticing the damaged struts, the guide, guideliner, wire and stent were pulled back to the femoral sheath as one unit, thus not to dislodge the stent in the left main artery or ascending aorta.After removal of these products, it was noted that the stent did not come out.The sheath was fluoroed and the dislodged stent was seen on the tip of the sheath.It had dislodged on the edge of the 6f sheath and traveled to the peroneal artery.Before trying to deal with the dislodged stent, a new guide was delivered the lm in order to successfully treat the lesion.The lesion was re crossed with a non-medtronic guidewire and a non-medtronic buddy wire.A new 5.0 x 12 mm onyx stent successfully crossed the lesion and was successfully deployed.The guide catheter was then removed.It was decided not to remove the dislodged stent from the peroneal due to ipsilateral access issues as a result of a aortic stent graft that was previously placed.It remains in the peroneal undeployed.Patient did well with no injury.
 
Additional Manufacturer Narrative
The inflation device remained on neutral pressure during delivery of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image analysis summary: five videos of procedural images were provided for evaluation.The patient morphology or lesion site was not captured in the images.The first two moving images appear to capture pre-dilation.The next two images capture what appears to be the delivery of a stent.No deformation is evident on the stent.The fifth moving image provided captures the guide catheter and guide wire in the vessel, with what could possibly be a dislodged stent distal to the guide catheter.This however cannot be confirmed.No time stamps were provided on the images therefore it cannot be confirmed at which stage in the procedure each image corresponds to.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8263934
Report Number9612164-2019-00253
Device Sequence Number1555009
Product Code NIQ
UDI-Device Identifier00643169557291
UDI-Public00643169557291
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2020
Device Catalogue NumberRONYX50012UX
Device Lot Number0009103630
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2019
Supplement Date Received by Manufacturer01/21/2019
03/22/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date01/21/2019
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1